Infusion confusion

Standard

image

So, Monday I received my first of series of infusions for my bones called Zometa. Apparently this drug needs to be administered every 6 months for the next 5 years because the of  my recent hysterectomy, chemotherapy, and being on Femera. All of which reduce estrogen in your body which is great since my BC was ER positive. But not so great for your bones. All of these things can reduce your bone density and increase your chance of developing osteoporosis. Nooooo thank you I like my bones in one piece!

Prior to receiving my infusion I discussed with my doctor all my recent allergies I have been having. So we decided on a cocktail (sadly not a martini), of Benadryl and steroids prior to the infusion just as a precaution. Within minutes of receiving the Benadryl I felt very loopy( not such a bad feeling after it taking about 15 mins and several stabs at my veins to get an IV started lol). I have extremely bad veins,so it is par for the course when I need a IV or blood drawn. Three sticks is a charm! LoL
image

I’m not gonna lie, but it was a little strange being back in the infusion suite. But I gotta do what I gotta do to keep myself healthy from now on. For once in the infusion suite I was the old kid on the block and had experience unfortunately of already undergoing my chemo. I did speak to a woman who is there for her second treatment and try to encourage her to hang in there that she would definitely get through all this, just as I have and will continue to do.

Now they did warn me that I could have some flu like symptoms and joint pain. Boy they were NOT kidding!!!! Hello some joint pain??? The pain is in my hips,upper thighs, feet and hands and is unbearable. Also a thumping headache to boot. Oh and i cant forget to mention the nausea started at 3am last night. And a thirst i cant quench, did someone mention a cocktail before lol??? (Sorry about the little bitch fest but it feels great to get it off chest, or at least what is left of it lol)
image

I called my doctor’s first thing when I woke and they give me a narcotic to help take the edge off the pain and some Pepto to calm my stomach both seem to be helping for now.

I feel like as my journey with BC goes on I have developed a sensitivity to more and more medications. This is what has me so confused why is this happening. Has the chemo changed the physiology of my body? Is it me or has this happened to anyone else???
image

Advertisements

About chemobrainandmore

My name is Heather and I am now 39 yrs old living at the Jersey shore. I was diagnosed Jan 2011 with stage II A breast cancer right after my 36th birthday. Sadly I was married for just a year at the time.I had four rounds of chemo 33 round of radiation a lumpectonly and MANY ,MANY biopsies. As if that was not enough I ended up having a total hysterectomy summer of 2012. And then this past July 2013 I under went a bilateral mastectomy and I am still under going reconstruction. I am a mom, a wife and a survivor! I have had more ups and downs then I have fingers and toes! But through it all I have had a smile on my face and try to laugh my way through it all. I have done two Strides Walk for breast cancer and I am extremely proud of how much I have raised ( I made pacesetter status!) I enjoy laughing and making people laugh, and if my blog can shed some light on cancer and make one person laugh at ,or with me ,then the fight has been worth it. Thank you for reading about my life and taking a ride with me on this journey. Feel free to reach out to me, I love being able to pay it forward and help others!

5 responses »

  1. Pingback: T-366 days-1st Chemotherapy Infusion–November 16, 2012 « T-425 days of the breast cancer ride

  2. I will tell you that after chemo I am way more sensitive to some drugs when I wasn’t beforehand so I think it definitely changes you! I also get tan now when I used to have the nickname casper as I’d never tan! I hope that you can be painfree soon! Keep taking anti nausea meds! They help tremendously! xo

    • Thanks for the support. I think im gonna get a epipen just in case. I also think having a hysterectomy on top of it has shocked my system! But lucky u with the tanning, so there are more positives to chemo then just killing cancer lol

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s